Alert archive / Alabama / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Birmingham, AL

March 24, 200824 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Mar 24, 2008, 5:55 AM CDT for 24 counties in Alabama. It took effect at Mar 24, 2008, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2008, 5:55 AM CDT (10:55 UTC)
In effect from
Mar 24, 2008, 1:00 PM CDT
Expired
Mar 24, 2008, 6:00 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
All 24 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Tallapoosa County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 66 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2938 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 241055
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 AM CDT MON MAR 24 2008

...DRY AIRMASS LIKELY TO CREATE A HIGH FIRE DANGER TODAY...

.A COMBINATION OF A DRY AIRMASS AND TEMPERATURES IN THE 50S WILL
RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT FOR
MUCH OF THE AFTERNOON TODAY.

ALZ022-023-025-030>050-241900-
/O.UPG.KBMX.FW.A.0010.080324T1800Z-080324T2300Z/
/O.NEW.KBMX.FW.W.0014.080324T1800Z-080324T2300Z/
PICKENS-TUSCALOOSA-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
555 AM CDT MON MAR 24 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 25 PERCENT FOR 4 HORUS OR MORE THIS AFTERNOON...WHICH
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ALZ011>015-017>021-024-026>029-241900-
/O.CON.KBMX.FW.A.0010.080324T1800Z-080324T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-
555 AM CDT MON MAR 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THIS AFTERNOON...

BASED ON THE LATEST FORECAST TEMPERATURES AND DEW POINTS...
RELATIVE HUMIDITIES ARE NOT EXPECTED DROP BELOW 25 PERCENT FOR
LONGER THAN AN HOUR OR SO THIS AFTERNOON. HOWEVER...IF
TEMPERATURES CLIMB HIGHER THAN EXPECTED...OR DEWP OINTS DROP LOWER
THAN EXPECTED...THEN HUMIDITIES MAY DROP BELOW 25 PERCENT FOR 4
HOURS OR MORE. A RED FLAG WARNING MAY STILL BE ISSUED FOR THIS
AREA LATER TODAY.

$$
3 follow-up statements
000 
WWUS84 KBMX 241907
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT MON MAR 24 2008

...DRY AIRMASS TO CREATE HIGH FIRE DANGER TODAY...

.A VERY DRY AIRMASS WILL RESULT IN RELATIVE HUMIDITY VALUES
FALLING BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON ACROSS SOUTH
CENTRAL ALABAMA. BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL CAUSE
RAPID FIRE SPREAD.

ALZ022-023-025-030>050-242300-
/O.CON.KBMX.FW.W.0014.000000T0000Z-080324T2300Z/
PICKENS-TUSCALOOSA-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
207 PM CDT MON MAR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A RED FLAG WARNING MEANS THAT RELATIVE HUMIDITIES ARE EXPECTED TO
DROP BELOW 25 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON...WHICH
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BRISK NORTHWEST WINDS
OF 15 TO 25 MPH WILL CAUSE RAPID FIRE SPREAD.

$$

ALZ011>015-017>021-024-026>029-242300-
/O.CON.KBMX.FW.A.0010.000000T0000Z-080324T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-
207 PM CDT MON MAR 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

RELATIVE HUMIDITY VALUES WILL APPROACH RED FLAG CONDITIONS THIS
AFTERNOON...BUT LAST LESS THAN 4 HOURS.

$$
000 
WWUS84 KBMX 242013
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT MON MAR 24 2008

...DRY AIRMASS TO CREATE HIGH FIRE DANGER TODAY...

.A VERY DRY AIRMASS WILL RESULT IN RELATIVE HUMIDITY VALUES
FALLING BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON ACROSS SOUTH
CENTRAL ALABAMA. BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL CAUSE
RAPID FIRE SPREAD.

ALZ022-023-025-030>050-251300-
/O.NEW.KBMX.FW.A.0011.080325T1800Z-080326T0000Z/
/O.CON.KBMX.FW.W.0014.000000T0000Z-080324T2300Z/
PICKENS-TUSCALOOSA-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
313 PM CDT MON MAR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
CDT THIS AFTERNOON. 

THE DRY CONDITIONS WILL PERSIST THROUGH TOMORROW AFTERNOON WITH
RELATIVE HUMIDITY VALUES DIPPING INTO THE LOWER TO MIDDLE 20S
DURING THE PEAK HEATING HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ011>015-017>021-024-026>029-251300-
/O.NEW.KBMX.FW.A.0011.080325T1800Z-080326T0000Z/
/O.CON.KBMX.FW.A.0010.000000T0000Z-080324T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-
313 PM CDT MON MAR 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL
6 PM CDT THIS AFTERNOON. 

THE DRY CONDITIONS WILL PERSIST THROUGH TOMORROW AFTERNOON WITH
RELATIVE HUMIDITY VALUES DIPPING INTO THE LOWER TO MIDDLE 20S
DURING THE PEAK HEATING HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KBMX 242328
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT MON MAR 24 2008

...DRY AIRMASS LIKELY TO CREATE HIGH FIRE DANGER AGAIN TUESDAY...

.A CONTINUING DRY AIRMASS COULD RESULT IN RELATIVE HUMIDITY VALUES
FALLING BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON TUESDAY. 

ALZ022-023-025-030>050-250730-
/O.EXP.KBMX.FW.W.0014.000000T0000Z-080324T2300Z/
/O.CON.KBMX.FW.A.0011.080325T1800Z-080326T0000Z/
PICKENS-TUSCALOOSA-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
628 PM CDT MON MAR 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

DRY CONDITIONS WILL PERSIST THROUGH TUESDAY AFTERNOON WITH
RELATIVE HUMIDITY VALUES DIPPING INTO THE MIDDLE TO LOWER 20S
DURING THE PEAK HEATING HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ011>015-017>021-024-026>029-250730-
/O.EXP.KBMX.FW.A.0010.000000T0000Z-080324T2300Z/
/O.CON.KBMX.FW.A.0011.080325T1800Z-080326T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-
628 PM CDT MON MAR 24 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...FIRE WEATHER WATCH HAS EXPIRED...

THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

THE DRY CONDITIONS WILL PERSIST THROUGH TUESDAY AFTERNOON WITH
RELATIVE HUMIDITY VALUES DIPPING INTO THE MIDDLE TO LOWER 20S
DURING THE PEAK HEATING HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 4:20 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 24, 4:20 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT MON MAR 24 2008

.DISCUSSION...

HIGH PRESSURE TO THE WEST THIS MORNING...WILL SLIDE EAST DURING THE
DAY AND THEN BUILD OVER ALABAMA AND GEORGIA TONIGHT. WE WILL SEE A
COOL AND DRY DAY IN STORE AGAIN TODAY...WITH HIGHS 2 TO 3 DEGREES
COOLER THAN SUNDAY. WINDS WILL PICK UP IN THE AFTERNOON TO AROUND 10
TO 15 MPH. HIGHS WILL TOP OUT IN THE LOW 50S NORTH TO UPPER 50S
SOUTH. TONIGHT...WINDS WILL LIKELY DIMINISH OVERNIGHT....AND ALLOW
TEMPERATURES TO DROP OFF QUITE A BIT. WILL BE GOING WITH FREEZING
TEMPERATURES ACROSS MOST OF THE AREA BY SUNRISE. AT THE SAME
TIME...THE HIGH PRESSURE WILL BE EAST OF CENTRAL ALABAMA AND WINDS
WILL BEGIN TO SWITCH BACK FROM THE SOUTH AROUND SUNRISE. IF THESE
WINDS PICK UP ANY BEFORE SUNRISE...THEN TEMPS MAY NOT DROP AS
MUCH...OR EVEN START TO RISE. THEREFORE WILL KEEP THE FREEZE WATCH
IN PLACE AND ALLOW NEXT SHIFT TO PINPOINT EXACT LOCATIONS NEEDED FOR
THE WARNING. IT WOULD BE A GOOD IDEA TO PLAN FOR A FREEZE ACROSS
MOST OF CENTRAL ALABAMA FOR TUESDAY MORNING.

16

LARGELY ZONAL UPPER LEVEL FLOW FROM TUESDAY ON LEAVES A SOMEWHAT
LOW CONFIDENCE BUT ALSO FAIRLY LOW POTENTIAL IMPACT FORECAST FOR
THE NEXT SEVEN DAYS. LONG RANGE/GLOBAL MODELS BRING A COLD FRONT
AT LEAST AS FAR AS THE TENNESSEE VALLEY DURING THE FRIDAY/SATURDAY
TIME FRAME. 00Z RUN OF THE GFS DELAYS PASSAGE UNTIL SATURDAY...AND
IN DOING SO THE FRONT LOOSES SOME OF ITS THERMAL STRENGTH AND
STALLS IT OUT ACROSS THE MIDDLE OF ALABAMA. THE ECMWF IS A BIT
QUICKER IN GETTING IT INTO THE REGION (FRIDAY/FRIDAY NIGHT) AND
PUSHES IT A BIT FARTHER SOUTH. NEITHER MODEL SHOWS A GREAT DEAL OF
MOISTURE ASSOCIATED WITH THE FRONT. GIVEN THE ZONAL NATURE OF THE
UPPER FLOW...AND MODEL UNCERTAINTIES ASSOCIATED WITH THE TIMING OF
FEATURES IN SUCH A REGIME...I BELIEVE 20-30 PERCENT POPS ARE GOOD
FOR NOW. THERE DOES SEEM TO BE SOME INSTABILITY...ESPECIALLY ON
SATURDAY...SO SOME MENTION OF THUNDERSTORMS IS WARRANTED. THE
SYNOPTIC PATTERN IS NOT ONE THAT WOULD SUGGEST A HIGH LIKELIHOOD
OF SEVERE...BUT WELL WATCH LATER RUNS TO MAKE SURE THAT REMAINS
THE CASE.

WITH NO LARGE DIPS IN THE UPPER PATTERN...TEMPERATURES ARE EXPECTED
TO STAY NEAR OR ABOVE SEASONAL NORMALS. MODELS EVEN HINT AT THE
IDEA THAT AN UPPER LEVEL RIDGE MAY BRING EVEN WARMER WEATHER
TOWARDS THE END OF THE PERIOD...AND LOW LEVEL THICKNESS SCHEMES
SUGGEST THAT SOME MID-80S ARE POSSIBLE BY EARLY NEXT WEEK.

/61/

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. NORTHERLY TO
NORTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON WITH DAYTIME
MIXING. GUSTS UP TO 20 KTS POSSIBLE. EXPECT WINDS TO DIMINISH AROUND
SUNSET. THROUGH THE PERIOD...ONLY SCATTERED CIRRUS DECK EXPECTED.

14

&&

.FIRE WEATHER...

ANOTHER MARGINAL DAY IN PLACE FOR HIGH FIRE DANGER ACROSS CENTRAL
ALABAMA. THE MAIN CONCERN FOR TODAY WILL BE THE DURATION OF ANY SUB
25 PERCENT RH VALUES. AT THIS TIME...IT APPEARS THAT THE MOST LIKELY
AREAS TO SEE THE 4 HOUR CRITERIA OF SUB 25 PERCENT RH VALUES WILL BE
GENERALLY ALONG AND SOUTH OF A TUSCALOOSA...TO ALEXANDER CITY LINE.
A RED FLAG WARNING WILL BE ISSUED FOR AREAS SOUTH OF THIS LINE.

NORTH OF THIS AREA...CONDITIONS ARE FORECAST TO BE LESS FAVORABLE.
HOWEVER...NOT ENOUGH CONFIDENCE WITH THIS MARGINAL EVENT TO REMOVE
THE AREA FROM THE FIRE WEATHER WATCH.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     53  27  64  35  70 /   0   0   0   0  10
ANNISTON    53  29  64  38  72 /   0   0   0   0   0
BIRMINGHAM  54  31  65  43  72 /   0   0   0   0  10
TUSCALOOSA  59  30  67  41  73 /   0   0   0   0   0
CALERA      55  30  66  40  72 /   0   0   0   0   0
AUBURN      56  31  65  38  72 /   0   0   0   0   0
MONTGOMERY  58  31  67  38  74 /   0   0   0   0   0
TROY        59  29  67  34  74 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...
RED FLAG WARNING THIS AFTERNOON ZONES 11>15-17>21-24-26>29.
FIRE WEATHER WATCH THIS AFTERNOON ZONES 22-23-25-30>50.
FREEZE WATCH TONIGHT ALL ZONES.

&&
Hazardous weather outlook, Mar 23, 11:00 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 PM CDT SUN MAR 23 2008

ALZ011>015-017>050-242329-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1100 PM CDT SUN MAR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THE FREEZE WARNING FOR CENTRAL ALABAMA VALID MONDAY MORNING FROM 2
AM TO 9 AM HAS BEEN CANCELLED. WINDS ACROSS THE AREA HAVE NOT
DIMINISHED LIKE EXPECTED...KEEPING CURRENT TEMPERATURES IN THE 50S
AREAWIDE. DO NOT EXPECT WIDESPREAD FREEZING TEMPERATURES BY MORNING.
A FEW ISOLATED LOCATIONS IN RURAL AND PROTECTED AREAS COULD
STILL APPROACH 32 DEGREES FOR A COUPLE HOURS DURING THE EARLY
MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FIRE WEATHER WATCH IS IN EFFECT ON MONDAY AFTERNOON FROM 1 PM
UNTIL 6 PM AS HUMIDITY VALUES WILL LIKELY DROP BELOW 25 PERCENT. THE
DRY CONDITIONS WILL CONTINUE INTO TUESDAY. A FIRE WEATHER WATCH MAY
BE NECESSARY.

FREEZING TEMPERATURES ARE AGAIN EXPECTED MONDAY NIGHT INTO TUESDAY. A
FREEZE WATCH IS CURRENTLY IN EFFECT EARLY TUESDAY FROM 1 AM UNTIL
9 AM. TEMPERATURES ARE EXPECTED TO DIP INTO THE UPPER 20S IN RURAL
AREAS BY TUESDAY MORNING.

STAY TUNED TO LATER FORECASTS FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE
NECESSARY.

14

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 1:01 PM CDTFreeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Mar 24, 3:13 PM CDTFire Weather WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr

Nearby

Red Flag Warnings in Alabama, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.